Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Echo showed hypokinesis and MRI showed no hypokinesis. Taking medicine. What to do?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
I had an echocardiogram in 2004 that showed hypokensis of the back wall and lead to a heart catherization. They found nothing during the catherization. I then had a mri of the heart showing no hypokensis but mitral valve reguritation. I have had spells that feel like someone unplugs me and plugs me back ( fainting not completely knock out). I have been to the hospital with them and they say it is anxiety. I am on atenolol 50mg and xanxax xr 25mg. I am know having blood pressure problems with my systolic being around 150-165 and feeling pain between my shoulder blade. I have had several ekg and blood work done showing no signs of heart trouble. but that is the only tests they do. I am worried because of my intermittant blood pressure spikes they start out with my face burning then feeling like Im going to just drop over. I do not panic anymore because I know what is happening. I take the extra blood pressure pill and eventually goes down, but the medicine doesnt seem to be the answer to me when it is happening every other day. Should I see another cardiologist and what test should I look into. My father passed away at 53 from heart disease and my aunt is having aortic valve replacement. So i know heart problems run in my family.
Posted Wed, 20 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 4 hours later
Hi friend,
Welcome to Health Care Magic

As you rightly point out, a second opinion will certainly help.
A different thought process may give clues.

Catheterisation is the gold standard.
A finding on ECHO / negative on XXXXXXX & MRI – could mean the phenomenon was transient / or the initial interpretation may not have been appropriate (less likely, because of automation).
A repeat ECHO may help.
Transient episodes have been known in anxiety, at times spasm. Anxiety is helped by your Xanax. Calcium Channel Blockers (CCB) may help in spasm. They are also useful in blood pressure.

These spells of ‘near syncope’ may need more tests – like 24-hour EKG monitoring (Holter), to analyse rate and rhythm anomalies. Also, a neurological assessment may be helpful.

Systolic of 165 is not too high to account for the symptoms.
Peaks – if they are intermittent only – may need more investigations / Pheochromocytoma is one such condition, pouring bursts of adrenaline – that could account for most of the features...

Instead of repeating routine EKG several times - Holter and TMT (Treadmill Exercise EKG), preferably with thallium isotope, may throw more light.

It is not a good idea to increase the medicines by yourself.
It should only be done under medical consultation...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Echo showed hypokinesis and MRI showed no hypokinesis. Taking medicine. What to do? 56 minutes later
All my meds are prescribed by my doctor. The xanax was just added it has helped to lower the bp. But if I forget to take it does increase immediately. my highest bp has been 175/130. My normals before this started happening in the last month with just the atenolol was 135/86 and seditary 126/68. This tend always to happen while active. I will definately share the information above with my doctor. Thank you for your time. I am desperate as I feel like these spells could take my life at times.
Answered by Dr. Anantharamakrishnan 7 minutes later

No need to get depressed or become desperate at all.
The situation doesn't sound alarming or urgent.
Medicine, like rest of technology, has advanced.
It is question of time, patience and some fortune / and all will be well...

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor